Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2022, 8:02 PM CDT for Reynolds County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2022, 8:02 PM CDT (01:02 UTC)
- Expired
- Apr 24, 2022, 8:32 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 178 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WUUS53 KLSX 250102
SVRLSX
MOC179-250145-
/O.NEW.KLSX.SV.W.0017.220425T0102Z-220425T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
802 PM CDT Sun Apr 24 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Reynolds County in southeastern Missouri...
* Until 845 PM CDT.
* At 802 PM CDT, a severe thunderstorm was located over Van Buren,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Garwood around 820 PM CDT.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3709 9096 3719 9082 3714 9076
3714 9078 3705 9078
TIME...MOT...LOC 0102Z 229DEG 21KT 3699 9097
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler2 follow-up statements
251
WWUS53 KLSX 250121
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
821 PM CDT Sun Apr 24 2022
MOC179-250145-
/O.CON.KLSX.SV.W.0017.000000T0000Z-220425T0145Z/
Reynolds MO-
821 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 820 PM CDT, a severe thunderstorm was located over Garwood, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Reynolds County.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9095 3712 9088 3718 9081 3714 9076
3714 9078 3705 9078
TIME...MOT...LOC 0120Z 222DEG 21KT 3705 9086
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler332
WWUS53 KLSX 250132
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
832 PM CDT Sun Apr 24 2022
MOC179-250142-
/O.CAN.KLSX.SV.W.0017.000000T0000Z-220425T0145Z/
Reynolds MO-
832 PM CDT Sun Apr 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REYNOLDS COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3705 9095 3712 9088 3718 9081 3714 9076
3714 9078 3705 9078
TIME...MOT...LOC 0131Z 229DEG 21KT 3710 9079
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:23 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 24, 6:23 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 623 PM CDT Sun Apr 24 2022 .SHORT TERM... (Through Late Monday Night) Issued at 254 PM CDT Sun Apr 24 2022 The main issue will be the convective potential this afternoon into early this evening. There is also the potential for locally heavy rain with additional activity that moves through overnight. Early this morning, scattered showers dotted the landscape in a general north/south orientation, weakening and decreasing in coverage from mid to late morning. This activity ran along and ahead of a cold front and remnant outflow from last night's thunderstorms which initially developed over the eastern Plains. This frontal boundary extended well south of an occluded surface low that now resides over the Upper Midwest. Though the initial showers did not have much an impact themselves, the resulting cloud cover that shrouded the region through much of the day has limited surface instability this afternoon. There have been some breaks in the cloud cover ahead of the front but sunshine has been limited. Visible satellite shows broken/overcast skies running from the Great Lakes southwestward through central Illinois and southeast sections of Missouri. Surface analysis shows the cold front has made steady but slow progress to the southeast through the day, but in the last couple of hours there has been a hint that the boundary is stalling or even attempting to return north. Surface temperatures over southeast and east-central Missouri and southwest Illinois are in the mid to upper 70s with dewpoints in the low-60s. Winds veer to the west over central Missouri, where temperatures fall into the 50s and dewpoints drop into the upper 30s/low-40s. Latest trends show the cold front has slowed up considerably with even a hint that it may be meandering slightly north. Though activity was expected along the front, SPC mesoanalysis hasn't been that impressive regarding concerns for severe thunderstorms. Warmth and moisture are in place, along with effective shear of 40-45 knots. The limiting factors have been the forcing with the slow/stalling boundary and mid-level lapse rates that have been conditionally unstable at best. This was proven in the earlier isolated/scattered showers and thunderstorms that prompted the severe thunderstorm watch. Each exhibit brief periods of promise, showing weak rotation 100-150 SRH along the boundary, but had little upward vertical growth to reach their full potential. As we continue to work through the remainder of the afternoon/evening, the threat for severe weather seems to be waning, mainly with the lack of forcing, weakening lapse rate and lessening threat for instability to recover with lowering sun angle. Additionally, showers and thunderstorm well to the southwest continue to throw "debris clouds" to the northeast, which may only continue to inhibit further potential. Marginally severe hail and wind seem to be the greatest threat. However, soundings depict long, narrow CAPE, which doesn't support much in the way of hail, especially with the meager mid- level lapse rate of around 6.5C. Thinking is that the severe threat, while not zero, is beginning to diminish quickly with each passing hour. The suite of hi-res guidance and HREF paintball plots lend confidence to additional showers and an embedded thunderstorm this evening into the overnight period. I believe we will transition from a strong to severe thunderstorm threat to a localized heavy rain threat. Then, there are even caveats to this, too. While PWATs are progged to be in the 1.4-1.8" range, when surface flow is overlaid with mean mid-level flow, parallel flow is spatially and temporally limited in scope. It looks like there will be an uptick in activity as an upper level shortwave pushes northeast overhead and the surface boundary slow sags south. How far the front makes it south will be key in just how much residence time there is for locally heavy rain to train. As limited as this is, the greatest chances for heavy rain still look to line up over southeast Missouri and southwest Illinois. By Monday morning, the upper wave jaunts east, influencing the southward push of the surface boundary as northwest flow takes over. Rain potential will decrease through Monday morning with skies clearing from west to east. Below normal temperatures are expected with highs in the mid-50s to low-60s. Maples .LONG TERM... (Tuesday through Next Sunday) Issued at 254 PM CDT Sun Apr 24 2022 Long term trends will bring the early week below normal temperatures back to near normal by midweek and potentially above normal later in the week. Though the period starts out dry, rain chance will increase from mid-to-late week. Surface high pressure will build into the region, tucking underneath the base of an upper level trough through the day Tuesday. North- northwest flow will persist from the surface through the mid and upper levels with the 850 mb 0C isotherm bisecting the CWA. This will ensure one more day of below normal temperatures. There could be impacts from the colder morning temperatures, which start out near freezing over northeast Missouri and trend slightly upward to around 40 degrees over southeast Missouri and southwest Illinois. Frost potential remains a concern Tuesday morning with highs only return to the upper 50s to low-60s. Cooler air will extend through Tuesday night, but may not be quite as cold with mid-30s to low-40s. Surface high pressure begins to move east Wednesday as mid/upper ridging builds west to east across the central Plains. This will result in return flow Wednesday, inching temperatures closer to normal (mid-60s to low-70s). Southerly flow and dewpoints in the mid- 30s to low-40s may be enough argument for a slight bump in highs. The reservation is in the south (vs. southwest) wind and recent green-up, lending a bit more of a challenge to over performance. Upper ridging continues to build in from the west from Thursday into next weekend. As this occurs, an upper level shortwave moves east through the upper trough in tandem with mid-level warm air advection. A weak surface low develops over the central Plains, but it holds far enough west, while surface ridging retains enough influence that Thursday's rain potential should remain west of the Mississippi River. Better chances should hold off until late in the week, but guidance diverges on strength and evolution with an increased spread in ensemble data. There is some form of a surface low deepening over the central Plains that ejects into the Upper Midwest. The cold front makes relatively slow southeast progress with plenty of question in the amount of support that will be over the region at any give time. The main theme will be toward more seasonable warmth with some magnitude of shower/thunderstorms potential through the end of the week. Maples && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 611 PM CDT Sun Apr 24 2022 Cold front is pushing through the St Louis metro as of 6PM (23Z). Somewhat persistent showers are expected along and behind the front extending deep into the night. Some occasional thunder is also possible, although confidence in it occurring at a TAF site is too low to mention. Eventually some MVFR ceilings are possible in the St Louis metro and southward where more persistent rain falls tonight, but this should be clearing by morning as drier air continues to push in behind the front. By tomorrow winds will be northwest area wide with some gusts to 15 to 20KT possible with VFR conditions. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 24, 6:59 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 659 PM CDT Sun Apr 24 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 659 PM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and a few embedded thunderstorms are expected tonight. Locally heavy rainfall is possible overnight primarily across southeast Missouri and southwest Illinois. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms across parts of the area early Monday morning and again Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:39 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 24 min |
| Apr 25, 2:40 AM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 11 more | 29 hr |
| Apr 25, 2:40 AM CDT | Freeze Warning | LSX | Knox, Lewis, Marion, Shelby | 29 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.